Category: Visual Diagnosis
Posted: 3/18/2013 by Haney Mallemat, MD
Click here to contact Haney Mallemat, MD
A 56-year-old woman with a history of psoriasis presents with fever, nausea, and painful pin-point pustules on an erythematous base. Her dermatologist recently reduced her prednisone dose. What's the diagnosis?
Answer: Pustular psoriasis
Occurs in patients with psoriasis, classically occurring after a decrease in dose or cessation of systemic steroids
These lesions can eventually drain and desquamate, leaving large patches of exposed dermis.
Patients may be admitted for supportive care and treatment with disease-modifying antirheumatic drugs (DMARDs) such as cyclophosphamide or methotrexate.
L Naldi, D Gambini, The clinical spectrum of psoriasis, Clinics in Dermatology, Volume 25, Issue 6, November–December 2007, Pages 510-518
Follow me on Twitter (@criticalcarenow) or Google+ (+criticalcarenow)
Download the UMEM Pearls App!
Subscribe to daily UMEM Pearls (FREE!) via: